Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


low cd4 counts, not rising and Hep C
Oct 13, 2005

My husband has AIDS/Hep B and C, and is on combivir, sustiva regimine, his cd4 is not rising over 30 but his viral load is undetectable. Unfortunately, he has been extremely depressed and has not been very good at adhering to his meds. Do you have any suggestions? The doc is wanting to treat for hep c in December if his count is still so low. He has had a significant weight loss this year, he is 115 pounds. I was wondering how to know if we should try a different regimine first to raise cd count. How do we know when to try different meds? Could the sustiva be causing such extreme depression? Also, he has neuropathy pretty bad, and has significant problems with things like reading, some days he can and some days he has so much trouble, driving, just small things. How do I know if his mind is affected by the AIDS? He's long term, since 1984.

Response from Dr. Pierone

Hello and thanks for posting. Sometimes Sustiva can contribute to depression so this is a consideration that should be considered. If he had no depression previously, but it came on (or worsened) with Sustiva, then this might be playing a role. At the least he should be seeing a mental health professional and getting treatment for the depression.

The AZT in the Combivir has been associated with a less robust CD4 count increase and one might consider switching this agent (to either Ziagen or Viread).

With regard to treatment of the Hepatitis C, a very low CD4 count and uncontrolled depression are two good reasons not to treat. This should be put on the back burner until his condition stabilizes. I hope that this helps and best wishes to you and your husband!



Previous
whats the first step?
Next
first- time drug regimen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement